Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 5, 2022, 8:20 PM PDT for Humboldt County, Nevada. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 8:20 PM PDT (03:20 UTC)
- Expired
- Aug 6, 2022, 2:56 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Humboldt County, NV
The radar
The Elko radar (KLRX), 108 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 3.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WGUS55 KLKN 060320
FFWLKN
NVC013-060630-
/O.NEW.KLKN.FF.W.0004.220806T0320Z-220806T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
820 PM PDT Fri Aug 5 2022
The National Weather Service in Elko has issued a
* Flash Flood Warning for...
Northeastern Humboldt County in northwestern Nevada...
* Until 1130 PM PDT.
* At 820 PM PDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.2 and 0.8 inches of rain have fallen. Additional rainfall
amounts of 0.1 to 0.5 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Paradise Valley, McDermitt, Chimney Dam Reservoir and Twin Creeks
Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4117 11727 4175 11791 4199 11793 4199 11751
4179 11703 4131 11703
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
965 follow-up statements
411
WGUS75 KLKN 060528
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
1028 PM PDT Fri Aug 5 2022
NVC013-060630-
/O.CON.KLKN.FF.W.0004.000000T0000Z-220806T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Humboldt NV-
1028 PM PDT Fri Aug 5 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PDT THIS
EVENING FOR NORTHEASTERN HUMBOLDT COUNTY...
At 1028 PM PDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.6 and 1.2 inches of rain have fallen. Additional rainfall amounts
of 0.1 to 0.3 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Paradise Valley, McDermitt, Chimney Dam Reservoir and Twin Creeks
Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4117 11727 4175 11791 4199 11793 4199 11751
4179 11703 4131 11703
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
86562
WGUS55 KLKN 060627
FFWLKN
NVC013-060830-
/O.EXT.KLKN.FF.W.0004.000000T0000Z-220806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
1127 PM PDT Fri Aug 5 2022
The National Weather Service in Elko has extended the
* Flash Flood Warning for...
Northeastern Humboldt County in northwestern Nevada...
* Until 130 AM PDT.
* At 1127 PM PDT, Doppler radar and automated rain gauges indicated
heavy rain falling in Martin Creek near Paradise Valley. Between
0.6 and 1.2 inches of rain have fallen. Additional rainfall
amounts of 0.1 to 0.3 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Paradise Valley, McDermitt, Chimney Dam Reservoir and Twin Creeks
Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4117 11727 4175 11791 4199 11793 4199 11751
4179 11703 4131 11703
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
91039
WGUS75 KLKN 060735
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
1235 AM PDT Sat Aug 6 2022
NVC013-060830-
/O.CON.KLKN.FF.W.0004.000000T0000Z-220806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Humboldt NV-
1235 AM PDT Sat Aug 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM PDT EARLY THIS
MORNING FOR NORTHEASTERN HUMBOLDT COUNTY...
At 1235 AM PDT, Doppler radar and automated rain gauges indicated
that heavy rain was falling in Martin Creek near Paradise Valley.
Between 0.6 and 1.2 inches of rain have fallen. Additional rainfall
amounts of 0.1 to 0.3 inches are possible in the warned area. Flash
flooding is already occurring. In addition the flood gauge at Martin
Creek has shown a rapid response and now reads 4.54 feet. Action
stage is 5.0 feet.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Paradise Valley, McDermitt, Chimney Dam Reservoir and Twin Creeks
Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4117 11727 4175 11791 4199 11793 4199 11751
4179 11703 4131 11703
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
91581
WGUS55 KLKN 060826
FFWLKN
NVC013-061030-
/O.EXT.KLKN.FF.W.0004.000000T0000Z-220806T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
126 AM PDT Sat Aug 6 2022
The National Weather Service in Elko has extended the
* Flash Flood Warning for...
Northeastern Humboldt County in northwestern Nevada...
* Until 330 AM PDT.
* At 126 AM PDT, Doppler radar and automated rain gauges indicated
heavy rain falling in Martin Creek near Paradise Valley. Between
0.6 and 1.2 inches of rain have fallen. Additional rainfall
amounts up to 0.1 inches are possible in the warned area. Flash
flooding is already occurring. Martin Creek gauge has started to
come down from a high of 4.54 feet, and now reads 3.30 feet as of
120 AM PDT and is falling rapidly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Paradise Valley, McDermitt, Chimney Dam Reservoir and Twin Creeks
Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4117 11727 4175 11791 4199 11793 4199 11751
4179 11703 4131 11703
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
91466
WGUS75 KLKN 060956
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
256 AM PDT Sat Aug 6 2022
NVC013-061006-
/O.CAN.KLKN.FF.W.0004.000000T0000Z-220806T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Humboldt NV-
256 AM PDT Sat Aug 6 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN HUMBOLDT
COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 4117 11727 4175 11791 4199 11793 4199 11751
4179 11703 4131 11703
$$
91What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:07 PM PDT, 6 hours 13 minutes earlier.
Area forecast discussion, Aug 5, 2:07 PM PDT, 6 hours 13 minutes before
Area Forecast Discussion National Weather Service Elko NV 207 PM PDT Fri Aug 5 2022 .SYNOPSIS...Widespread showers and thunderstorms will continue today as a historic push of monsoonal moisture passes across the silver state. A brief break in the moisture will bring drier conditions for late Saturday and Sunday. The monsoon and associated rain showers and thunderstorms will return to the silver state by Tuesday. && .SHORT TERM...Today through Sunday. A historic push of monsoonal moisture is underway across the silver state. This is causing widespread showers and thunderstorms that can produce heavy rainfall. Flash flooding remains a threat today to early Saturday morning. See the hydro section for further details. Some of the thunderstorms today can be strong and capable of producing winds and hail. The area most likely to see such storms will be White Pine and eastern Elko counties where ample sunlight has allowed for more unstable conditions. Temperatures today are suppressed due to the ample cloud cover and ongoing convection. Saturday morning to early afternoon will see the historic push of monsoonal moisture move to the east out of the silver state. As this is occur a low off the west coast will slowly drift a bit eastward shifting the overall pattern across the silver state. This pattern change shifts the monsoonal moisture feed to the east cutting off the supply to NV. These factors combined will lead to a brief period of drier weather across the silver state for late Saturday and Sunday. What is harder to account for is the amount of recycled moisture that may occur from today's rainfall, so it will still be possible for light showers to occur even if the silver state is drier. Temperatures during this time will warm with highs mainly in the 80s to 90s. .LONG TERM...Sunday evening to next Friday Dry conditions are expected in Central Nevada Sunday evening through late Tuesday morning. Monsoonal moisture will return to central Nevada and northern Nevada afterward as high pressure forms over the Desert Southwest. This will cause southerly flow into northern Nye and White Pine counties causing the return of thunderstorms and rain showers there Tuesday lasting into late next week. Moisture will continue to flow northward bringing the chance for thunderstorms and rain showers for Elko, Lander and Eureka counties Wednesday and Thursday. Flooding could be a concern next week with this push of monsoon moisture. A trof could pass through northern Nevada toward the end of next week. This would increase the likelihood of drier conditions for late next week in northern Nevada but continued precipitation in central and eastern Nevada. High temperatures will range from the mid-980s to mid-80s next week. coolest later in the week. Overnight lows will range from the mid-50s to mid- 60s. && .AVIATION...Monsoonal moisture will bring frequent periods of rain showers and thunderstorms over the next 24 hours at all TAF sites. This will result in MVFR conditions at times at KWMC, KBAM, KEKO, KELY and KTPH. Winds during the thunderstorms could be erratic in direction and speed. && .FIRE WEATHER...Monsoonal moisture is impacting all fire zones today with widespread wetting showers and thunderstorms. The moisture will in large depart late Saturday with drier weather briefly returning to all zones. RH will remain high for all zones with the exception of 437. 437 will see the driest air during the weekend with min RH falling back down into the teens. Max RH on the other hand will remain high for all fire zones today through the weekend. By Tuesday further monsoonal moisture will push across all fire zones bringing more wet rain showers and thunderstorms along with increased RH. && .HYDROLOGY...Firstly, TURN AROUND AND DON'T DROWN. Flooding can easily destroy roads and sweep away people and vehicles. Flood waters can flow in normally dry washes or creeks far away from rainfall sources. Areas of high runoff such as rocky slopes, steep canyons, or fire burn scars can flood especially fast. A historic push of monsoonal moisture is across the silver state today producing widespread showers and thunderstorms. Precipitable water values are near or exceeding max values indicating that heavy rainfall is likely. A short wave or mesoscale convective system will further add forcing to the environment that already broadly unstable. This further serves to enhance the rain showers and thunderstorms allowing for even high rain rates that can easily exceed an inch an hour. Flash flooding and/or debris can quickly form with such precipitation amounts with a Flash Flood watch remaining in effect. Report any flooding or debris flows to local police or fire. Lastly the rain can make the ground very muddy which can also trap vehicles so use caution. && .LKN WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for Northeastern Nye County- Northwestern Nye County-Ruby Mountains and East Humboldt Range- South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County- White Pine County. && 99/89/89/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:30 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 5, 5:41 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 5, 5:55 PM PDT | Areal Flood Advisory | LKN | Humboldt | 2 hr |
| Aug 5, 6:02 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 5, 6:36 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 5, 7:56 PM PDT | Areal Flood Advisory | LKN | Lander | 9 hr |
| Aug 5, 9:28 PM PDT | Areal Flood Advisory | LKN | Eureka | 5 hr |
| Aug 5, 11:25 PM PDT | Areal Flood Advisory | LKN | Humboldt | 5 hr |
| Aug 5, 11:49 PM PDT | Areal Flood Advisory | LKN | Elko | 9 hr |
| Aug 6, 1:06 AM PDT | Areal Flood Advisory | LKN | Elko | 8 hr |
| Aug 6, 3:08 AM PDT | Areal Flood Advisory | LKN | Elko | 6 hr |
| Aug 6, 5:24 AM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 6 hr |
| Aug 6, 1:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 6, 1:33 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 6, 1:49 PM PDT | Areal Flood Advisory | LKN | Elko, Humboldt | 3 hr |
| Aug 6, 1:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 6, 1:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 6, 2:00 PM PDT | Special Weather Statement | LKN | Humboldt | 30 min |
| Aug 6, 2:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 6, 2:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 6, 2:36 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 6, 2:40 PM PDT | Special Weather Statement | LKN | 35 min | |
| Aug 6, 2:55 PM PDT | Special Weather Statement | LKN | 35 min | |
| Aug 6, 3:14 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Humboldt | 31 min |
| Aug 6, 3:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 6, 3:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 6, 3:34 PM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Aug 6, 3:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Aug 6, 3:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 6, 3:51 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 6, 3:56 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Aug 6, 3:57 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Aug 6, 4:29 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 6, 4:37 PM PDT | Special Weather Statement | LKN | Elko | 23 min |
| Aug 6, 4:49 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 6, 4:55 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.